Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 28, 2007, 2:52 PM PDT for 4 counties in Nevada. It took effect at Jun 29, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 2:52 PM PDT (21:52 UTC)
- In effect from
- Jun 29, 2007, 12:00 PM PDT
- Expired
- Jun 29, 2007, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6351 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 282152 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT THU JUN 28 2007 AZZ101-102-NVZ465-466-282300- /O.CAN.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 252 PM PDT THU JUN 28 2007 /252 PM MST THU JUN 28 2007/ ...FIRE WEATHER WATCH IS CANCELLED FOR FAR SOUTHERN NEVADA AND NORTHWEST ARIZONA AND THE LAKE MEAD NATIONAL RECREATION AREA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE WEATHER WATCH FOR THE DESERTS OF FAR SOUTHERN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST ARIZONA. GUSTY SOUTHWEST WINDS EXCEEDING 35 MPH ARE NO LONGER EXPECTED ACROSS THESE AREAS FRIDAY AFTERNOON. HOWEVER...BREEZY CONDITIONS WITH WIND GUSTS OF 2O TO 30 MPH AND VERY LOW RELATIVE HUMIDITY WILL BE OBSERVED ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY AFTERNOON. $$ NVZ460>464-291400- /O.UPG.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ /O.NEW.KVEF.FW.W.0020.070629T1900Z-070630T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 252 PM PDT THU JUN 28 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT FRIDAY FOR SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA DUE TO GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT FRIDAY FOR SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA DUE TO GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OVER 35 MPH WILL DEVELOP BY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY EVENING ACROSS SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA. AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS WILL CREATE AN EXTREMELY HIGH POTENTIAL FOR EXPLOSIVE FIRE GROWTH. WIND GUSTS WILL DIMINISH BY LATE FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
4 follow-up statements
000 WWUS85 KVEF 282154 CCA RFWVEF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PDT THU JUN 28 2007 AZZ101-102-NVZ465-466-282300- /O.COR.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 253 PM PDT THU JUN 28 2007 /253 PM MST THU JUN 28 2007/ ...FIRE WEATHER WATCH IS CANCELLED FOR FAR SOUTHERN NEVADA AND NORTHWEST ARIZONA AND THE LAKE MEAD NATIONAL RECREATION AREA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE WEATHER WATCH FOR THE DESERTS OF FAR SOUTHERN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST ARIZONA. GUSTY SOUTHWEST WINDS EXCEEDING 35 MPH ARE NO LONGER EXPECTED ACROSS THESE AREAS FRIDAY AFTERNOON. HOWEVER...BREEZY CONDITIONS WITH WIND GUSTS OF 20 TO 30 MPH AND VERY LOW RELATIVE HUMIDITY WILL BE OBSERVED ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY AFTERNOON. $$ NVZ460>464-291415- /O.UPG.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/ /O.NEW.KVEF.FW.W.0020.070629T1900Z-070630T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 253 PM PDT THU JUN 28 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT FRIDAY FOR SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA DUE TO GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT FRIDAY FOR SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA DUE TO GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OVER 35 MPH WILL DEVELOP BY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY EVENING ACROSS SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA. AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS WILL CREATE AN EXTREMELY HIGH POTENTIAL FOR EXPLOSIVE FIRE GROWTH. WIND GUSTS WILL DIMINISH BY LATE FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
000 WWUS85 KVEF 291110 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 410 AM PDT FRI JUN 29 2007 NVZ460>464-292230- /O.CON.KVEF.FW.W.0020.070629T1900Z-070630T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 410 AM PDT FRI JUN 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM TODAY FOR ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY...MUCH OF LINCOLN COUNTY...AND THE SPRING MOUNTAINS AND SHEEP RANGE OF CLARK COUNTY. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY EVENING ACROSS SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA. AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS WILL CREATE AN EXTREMELY HIGH POTENTIAL FOR EXPLOSIVE FIRE GROWTH. WIND GUSTS WILL DIMINISH BY LATE FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 292149 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 249 PM PDT FRI JUN 29 2007 NVZ460>464-300300- /O.CON.KVEF.FW.W.0020.000000T0000Z-070630T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 249 PM PDT FRI JUN 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY...MUCH OF LINCOLN COUNTY...AND THE SPRING MOUNTAINS AND SHEEP RANGE OF CLARK COUNTY. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH WILL CONTINUE THROUGH EARLY EVENING ACROSS SOUTH CENTRAL NEVADA AND THE SPRING MOUNTAINS AND SHEEP RANGE OF SOUTHERN NEVADA. AFTERNOON RELATIVE HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS WILL CREATE AN EXTREMELY HIGH POTENTIAL FOR EXPLOSIVE FIRE GROWTH. WIND GUSTS WILL DIMINISH BY LATE THIS EVENING BUT RELATIVE HUMIDITY VALUES WILL GENERALLY REMAIN BELOW 15 PERCENT MUCH OF THE NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
000 WWUS85 KVEF 300247 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 747 PM PDT FRI JUN 29 2007 NVZ460>464-300400- /O.EXP.KVEF.FW.W.0020.000000T0000Z-070630T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 747 PM PDT FRI JUN 29 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS WERE TRENDING DOWNWARD THIS EVENING AND WERE GENERALLY ONLY GUSTING TO 20 TO 25 MPH AFTER 7 PM. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 28, 9:20 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 9:20 AM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PDT THU JUN 28 2007
.SYNOPSIS...THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL REMAIN
UNDER A DRY SOUTHWEST FLOW THROUGH THE UPCOMING WEEKEND WITH GUSTY
SOUTHWEST WINDS DEVELOPING FRIDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA NEXT WEEK WITH TEMPERATURES WARMING TO WELL ABOVE
NORMAL.
&&
.UPDATE...THE INHERITED FORECAST LOOKS ON TRACK WITH THE 12Z
OBSERVED DATA AND MODEL GUIDANCE. THE 12Z DRA SOUNDING SHOWED SOUTH
WINDS OF 10 KTS OR LESS THROUGH THE SFC-600 MB LAYER AND THE 12Z NAM
INDICATES AN INCREASE OF ONLY 5 KTS OR LESS BY 00Z. THE TREND FOR
INCREASING SOUTHWEST WINDS FRIDAY AFTERNOON STILL LOOKS GOOD AS A
SHORTWAVE ROUNDS THE BASE OF THE PACIFIC NORTHWEST LOW AND EJECTS
INLAND. NAM FORECAST SPEEDS STILL LOOK MARGINAL TO SUPPORT THE FIRE
WEATHER WATCH. HOWEVER...GIVEN THE OVERALL PATTERN....GUSTS WILL
MOST LIKELY APPROACH 35 MPH OVER LINCOLN AND CENTRAL NYE
COUNTIES...AND POSSIBLY NORTHERN MOHAVE COUNTY AS MENTIONED BELOW.
NO UPDATE PLANNED.
&&
.PREV DISCUSSION...320 AM PDT....SHORT TERM...CLEAR SKIES ACROSS ALL
OF NEVADA AND CALIFORNIA EARLY THIS MORNING AS REGION LIES UNDER A
DRY SOUTHWEST FLOW AHEAD OF TROUGH OVER THE NORTHEAST PACIFIC. WATER
VAPOR SHOWS 548 DM LOW CENTERED NEAR 46N/137W WITH ONE SHORTWAVE
APPROACHING VANCOUVER ISLAND WITH ADDITIONAL ENERGY DIGGING DOWN
BACKSIDE OF TROUGH ALONG 140 WEST. LOW WILL GRADUALLY FILL OVER THE
NEXT 36 HOURS AND EJECT INLAND OVER NORTHWEST WASHINGTON/SOUTHWEST
BRITISH COLUMBIA FRIDAY MAINTAINING THE DRY SOUTHWEST FLOW. LARGE
SUBTROPICAL RIDGE THAT HAS BEEN SUPPRESSED TO OUR SOUTH WILL BEGIN
TO BUILD BACK NORTH ACROSS THE MOJAVE DESERT SATURDAY LEADING TO A
WARMING TREND HEADING INTO NEXT WEEK.
.LONG TERM...HOT AND DRY DURING THE EXTENDED AS MODELS CONTINUE TO
DEPICT A LARGE RIDGE BUILDING OVER THE WESTERN US NEXT WEEK...WITH
ANOMALOUSLY HIGH HEIGHTS OVER THE FORECAST AREA PRETTY MUCH THE
ENTIRE TIME. TEMPERATURES WILL CLIMB A LITTLE EACH DAY...FLIRTING
WITH EXCESSIVE HEAT WARNING CRITERIA FOR THE LV VALLEY BY
INDEPENDENCE DAY AND THURSDAY. ONE THING THAT CAUGHT MY EYE THIS
EVENING WAS THE EXTENDED MOS GUIDANCE SHOWING A DECENT RISE DURING
THE LAST PERIOD WHERE CLIMO HAS MORE WEIGHT....AND THE BACK TO BACK
DAYS OF 500MB HEIGHTS OF 600DM OVER THE FORECAST AREA WEDNESDAY AND
THURSDAY. IT IS GOING TO BE HOT ACROSS THE AREA. ACTUALLY...JUDGING
BY PROGGED H700 AND H850 TEMPS...ITS POSSIBLE THAT SFC TEMPS ACROSS
THE LV VALLEY COULD BE NEAR THE RECORD OF 115 ON INDEPENDENCE DAY. &&
.AVIATION...FOR MCCARRAN...WINDS WILL REMAIN PRIMARILY OUT OF THE
SOUTHWEST WITH GUSTS AROUND 20 KTS DURING THE AFTERNOON. A THIN
LAYER OF SMOKE WILL LINGER ALOFT DUE TO FIRES IN CALIFORNIA...
OTHERWISE CLEAR SKIES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: RELATIVELY LIGHT WINDS AND CLEAR SKIES WILL PERSIST
ACROSS THE AREA. SMOKE FROM FIRES IN THE TEHACHAPI MTNS AND NEAR
LAKE TAHOE MAY REDUCE VISIBILITIES ALOFT ALONG TWEB ROUTES 427 AND
405.
&&
.FIRE WEATHER...CONFIDENCE THAT WIDESPREAD RED FLAG CRITERIA WILL BE
MET FRIDAY AFTERNOON ESPECIALLY ACROSS EXTREME SOUTHERN NEVADA AND
SOUTHERN MOHAVE COUNTY IS LOW. CONFIDENCE SLIGHTLY HIGHER
THAT WIND GUSTS EXCEEDING 35 MPH WILL OCCUR ACROSS PASTS OF LINCOLN
AND NORTHERN MOHAVE COUNTY. MODELS HAVE BEEN CONSISTENT PIN POINTING
THOSE AREAS BUT EVEN LATEST GUIDANCE WAS WEAKER WITH WIND SPEEDS.
WILL REMOVE CALIFORNIA ZONE 229 FROM WATCH WITH THIS MORNINGS
ISSUANCE. WE HAVE PLENTY OF TIME TO CONTINUE TO EVALUATE THE
SITUATION AND WILL LEAVE FIRE WEATHER WATCH UP.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH FOR FRIDAY AFTERNOON AND EVENING ZONES
460-466.
.AZ...FIRE WEATHER WATCH FOR FRIDAY AFTERNOON AND EVENING ZONES
101-102.
.CA...NONE.
&&
ADAIR/PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASNearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.